MAUDE Adverse Event Report: ARTHREX, INC. HINDFOOT NAIL TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. HINDFOOT NAIL TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS
Model Number HINDFOOT NAIL TARGETING GUIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 6/19/2024, a sales representative reported via (b)(4) that an ar-9091-31 hindfoot nail, impaction rod, had the nail inserted in the jig of an ar-9091-01 hindfoot nail targeting guide.While putting it through as instructed, it caused a thread and broke.This was discovered during a procedure, with no reported patient harm.Additional information was received on 6/25/2024: this was discovered during a revision ttc fusion procedure on (b)(6) 2024.The case was completed with the surgeon using their ttc nail.Threads of impaction rod remained in the jig.There was no delay caused by the breakage.No adverse effects on the patient.
 
Additional Manufacturer Narrative
Correction: h1 to n/a.Arthrex previously submitted this event as a reportable malfunction out of an abundance of caution.Upon receiving additional information from the field that clarified the event and evaluation of the returned devices, it has been determined that this event does not meet the criteria of a reportable event under 21 cfr 803.Complaint allegation is confirmed.One unpackaged ar-9091-01 hindfoot nail targeting guide lot number: 5572034 was received for investigation.Visual evaluation noted that the device was damaged where the impactor pad gets attached, the threads were stripped and there were dents and impaction marks.It was further noted that a piece of the impactor pad remained in the device.Visual evaluation also noted cracks near where the nail attachment arm is inserted.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to user-applied excessive mechanical forces when impacting.

Brand Name
HINDFOOT NAIL TARGETING GUIDE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19730050
Report Number1220246-2024-06723
Device Sequence Number18190245
Product Code HSB
UDI-Device Identifier00888867335295
UDI-Public00888867335295
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHINDFOOT NAIL TARGETING GUIDE
Device Catalogue NumberAR-9091-01
Device Lot Number5572034
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown